Alert archive / Alabama / Wind Advisories in 2005
Wind Advisory 10, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Nov 28, 2005, 1:00 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2005, 1:00 AM CST (07:00 UTC)
- Expired
- Nov 28, 2005, 3:51 PM CST
- In force
- 15 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 280700 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 AM CST MON NOV 28 2005 ALZ001>010-016-TNZ076-096-097-281700- /O.NEW.KHUN.WI.Y.0010.051128T0700Z-051128T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 100 AM CST MON NOV 28 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A DEEPENING LOW PRESSURE SYSTEM WILL MOVE INTO THE UPPER MIDWEST TODAY PUSHING A COLD FRONT ACROSS THE TENNESSEE VALLEY. SOUTHERLY WINDS OF 20 TO 30 MPH CAN BE EXPECTED TODAY AHEAD OF THE FRONT. WITH VERY STRONG WINDS JUST OFF THE SURFACE A FEW WIND GUSTS UP TO 40 MPH ARE ALSO POSSIBLE ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND JUST AHEAD OF THE FRONTAL PASSAGE. THE WINDS WILL BEGIN TO SUBSIDE AFTER THE FRONT MOVES THROUGH THE AREA LATER TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION ESPECIALLY WHEN TRAVELING ON EAST WEST ROADS. $$
2 follow-up statements
000 WWUS74 KHUN 281827 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1227 PM CST MON NOV 28 2005 ALZ001>010-016-TNZ076-096-097-282200- /O.CON.KHUN.WI.Y.0010.000000T0000Z-051128T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1227 PM CST MON NOV 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE TENNESSEE VALLEY TODAY. SOUTHERLY WINDS OF 20 TO 30 MPH CAN BE EXPECTED THROUGH THE AFTERNOON AHEAD OF AND JUST BEHIND THE FRONT. WITH VERY STRONG WINDS JUST OFF THE SURFACE...A FEW WIND GUSTS UP TO 40 MPH ARE ALSO POSSIBLE ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND JUST AHEAD OF THE FRONTAL PASSAGE. THE WINDS WILL BEGIN TO SUBSIDE FROM WEST TO EAST LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION ESPECIALLY WHEN TRAVELING ON EAST WEST ROADS. $$
000 WWUS74 KHUN 282151 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 351 PM CST MON NOV 28 2005 ALZ001>010-016-TNZ076-096-097-282300- /O.CAN.KHUN.WI.Y.0010.000000T0000Z-051128T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 351 PM CST MON NOV 28 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE LAKE WIND ADVISORY. WINDS WILL CONTINUE FROM THE SOUTHWEST AT 10 TO 20 MPH TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:10 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 27, 9:10 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 910 PM CST SUN NOV 27 2005 .UPDATE... ALL IS QUIET ON THE HUN FRONT...FOR NOW. POWERFUL 984MB SFC LOW DEEPENING OVER SALINA KS AND BECOMING VERTICALLY STACKED WITH TIME. 8H AND 5H LOW CENTERS ALSO LOCATED OVER NORTH-CENTRAL KS AND SYSTEM IS GRADUALLY BEGINNING TO SLOW DOWN. LINE OF SVR STORMS HAS DEVELOPED AHEAD OF DRYLINE CURRENTLY LOCATED OVER EXTREME WESTERN AR. DEWPTS ACROSS CENTRAL AR HAVE SURGED INTO THE 60S WITH SINGLE DIGITS OVER EASTERN OK. THIS IS HELPING TO ADD FUEL TO A POTENTIALLY VOLATILE FIRE ACROSS THE PLAINS TONIGHT WITH SEVERAL TORNADOES ALREADY REPORTED ACROSS CENTRAL AR. 00Z RAOBS CONTINUE TO SHOW DECENT AMOUNT OF DIRECTIONAL/SPEED SHEAR SETTING UP ACROSS TN VALLEY. WINDS OFF OF THE OKOLONA PROFILER HAVE INCREASED TO NR 50KTS JUST ABOVE 8H...HELPING TO RAPIDLY DRAW IN GULF MOISTURE. DEWPTS REMAIN IN THE MID-50S WITH TEMPS SLOWLY RISING AS THE EVENING PROGRESSES IN STRONG WAA REGIME. INCREASINGLY RICH THETA-E AIR LOCATED ALONG MS RIVER JUST AHEAD OF FIRST FRONTAL BOUNDARY. ALL OF THESE FEATURES WILL COME INTO PLAY IN FCST FOR SECOND PERIOD AND WILL TOUCH ON CONVECTIVE THREAT IN A MOMENT. AS FOR THE UPDATE...TEMPS ARE HOLDING THEIR OWN ACROSS THE FA TONIGHT. DEWPTS ARE STEADY AND/OR SLOWLY RISING ACROSS MOST OF THE TN VALLEY. WEDGING IS SLOWLY SHIFTING EAST AND TAKING DRIER AIR WITH IT. OVERNIGHT LOWS ARE PRETTY TRICKY WITH WARM AIR AND MOISTURE CONTINUING TO PUMP IN FROM THE GOM. FCST LOWS SEEM TO HAVE TRENDS IN HAND ESPECIALLY IN EAST WHERE TEMPS MAY BE ABLE TO DROP ONE OR TWO MORE DEGREES. FOR THE REMAINDER OF THE AREA...INITIAL THINKING IS THAT MOST PLACES MAY REMAIN AROUND 60 DEGREES FOR THE REST OF THE NIGHT AND WILL TWEAK WORDING ACCORDINGLY. PRESSURE GRADIENT CONTINUES TO TIGHTEN AND WITH LLJ SLOWLY LOWERING PER OKOLONA PROFILER...WINDS WILL INCREASE OVERNIGHT AND BEGIN TO GUST TO NR 30 MPH TOWARD DAYBREAK. WILL LEAVE WINDS AND POPS ALIGNED AS IS WITH INCREASING RAIN CHANCES ACROSS MOST OF THE AREA AFTER MIDNIGHT AS DYNAMICS SHIFT CLOSER. CANNOT RULE OUT AN ISOLD THUNDERSTORM IN THE WEST LATE IN THE PERIOD. AS FAR AS MONDAY GOES...LATEST GUIDANCE AND CURRENT TRENDS SUPPORT A SLOWER MOVEMENT TO MAIN LINE. NAM12 AND LATEST RUC GUIDANCE BRING LINE OF STORMS TO MS RIVER AT 12Z AND INTO EXTREME NORTHWEST AL BY 18Z. SPC MESO-ANALYSIS INDICATES 0-1KM SRH OF BTWN 400-500 M2/S2 OVER TN VALLEY AT PRESENT. FCSTD 0-3KM STORM-RELATIVE HELICITY INCREASES TO WELL OVER 400 M2/S2 BY AFTERNOON WITH CAPES APPROACHING 1500 PER BUFR SOUNDINGS. INSTABILITY VALUES ASSUME TEMPS RISING INTO THE MID-70S. THIS MAY BE OVERDONE CONSIDERING CLOUD COVER ISSUES BUT GIVEN HOW WARM TEMPS ALREADY ARE...LOWER AND MIDDLE 70S ARE CERTAINLY NOT OUT OF THE QUESTION. NOT ENTIRELY SURE AREA WILL SEE ENOUGH BREAKS TO REALIZE FULL INSTABILITY DURING THE AFTERNOON. AS ALWAYS THO...THIS WONT BECOME CLEAR-CUT UNTIL MID-MORNING HOURS. POTENTIAL FOR ROTATING STORMS STILL REMAINS...ESPECIALLY WITH ANY CELLS DEVELOPING AHEAD OF THE MAIN LINE. MAIN THREAT LOOKS TO BE DAMAGING WINDS WITH MAIN SQUALL LINE MOVING THRU AREA LATE AFTERNOON AND EVENING. AT THIS TIME...EXTENT OF SVR WX THREAT LOOKS TO BE ALMOST DEPENDENT ON CLOUD COVER. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && PB
Hazardous weather outlook, Nov 27, 9:00 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 900 PM CST SUN NOV 27 2005 ALZ001>010-016-TNZ076-096-097-281100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 900 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(OVERNIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SLOW MOVING STORM SYSTEM OVER THE SOUTHERN PLAINS...WILL PRODUCE A CHANCE OF SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... AS THE STORM SYSTEM EDGES CLOSER TO THE TENNESSEE VALLEY...A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWEST ALABAMA BY MID MORNING. THIS BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REST OF THE AREA ON MONDAY AFTERNOON AND INTO THE EVENING...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THERE WILL ALSO BE A CHANCE OF A FEW ISOLATED TORNADOES. THE BEST TIME FOR SEVERE WEATHER WILL BE AROUND NOON TO 10 PM. THE PERIOD TUESDAY THROUGH SATURDAY WILL BE DRY AND COOL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY ON MONDAY AFTERNOON AND EVENING. SS
In the hours before
Special weather statement, Nov 27, 9:24 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 924 PM CST SUN NOV 27 2005 ALZ001>010-016-TNZ076-096-097-281100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 924 PM CST SUN NOV 27 2005 ..SEVERE WEATHER POSSIBLE MONDAY AFTERNOON AND EVENING IN THE TENNESSEE VALLEY... A STRONG SLOW MOVING LOW PRESSURE SYSTEM...WILL BEGIN TO AFFECT THE TENNESSEE VALLEY AROUND MID MORNING ON MONDAY AND CONTINUE INTO THE EVENING HOURS...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THERE WILL ALSO BE A CHANCE OF A FEW ISOLATED TORNADOES. THE BEST TIME FOR SEVERE WEATHER WILL BE AROUND NOON TO 10 PM. PLEASE STAY TUNED TO YOUR WEATHER RADIO OR FAVORITE MEDIA SOURCE FOR LATER UPDATES. SS
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 12:22 PM CST | Tornado Warning | HUN | Limestone | 23 min |
| Nov 28, 1:35 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 25 min |
| Nov 28, 1:41 PM CST | Tornado Warning | HUN | Cullman | 19 min |
| Nov 28, 1:59 PM CST | Tornado Warning | HUN | Cullman, Morgan | 31 min |
| Nov 28, 3:11 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 34 min |
| Nov 28, 3:43 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 32 min |
| Nov 28, 2:25 PM CST | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 20 min |
Nearby
Wind Advisories in Alabama, 2005Wind Advisories in Tennessee, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.